Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side effects after starting treatment
Dec 28, 2011

Hello, I have been on Prezista, Norvir and Truvada for 15 days now and am quite happy with the very mild and manageable side effects I have experienced. My question is simple: Usually, how long after starting meds can one assume and rest assure that no more side effects will appear? I am keeping my fingers crossed for this treatment to be "the one" for a long while as I had to interrupt the very practical Atripla because of a severe skin rash. Thank you for your much appreciated medical guideance. This site is marvellous! Merry Christmas to the entire team! E.

Response from Dr. Henry

You are off to a good start since much of the trouble from side effects for many regimens (including yours) are seen soon after starting. One of the more troublesome side effects-a serious rash from the daruanvir (Prezista) usually is seen in first several weeks-if you make it to 4 weeks then odds are very good that you should be able to continue the regimen with few new side effects. Some of the metabolic side effects (ie lipids or fat problems) are seen over many months/years so continued monitoring of clinical and blood work status is performed regularly (once doing well follow-up visit frequency can drop to every 3-6 months depending on situation). KH



Previous
Atripla & Asthma Inhalers
Next
afraid for TB

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement